|very high alt and hiv meds
Jun 17, 2007
my liver enzymes are very high, I was wondering if my hiv meds might be contributing to this issue. I am taking sustiva and combivir. I get well, don't drink or drug. was thinking about a drug holiday since me HIV numbers are up..
Response from Dr. McGovern
Sustiva can occasionally cause hepatitis. However, I would simply follow the numbers before doing anything. The height of the numbers is important as well. If they are not greater than five time normal, then simple repeating is just fine.
I would not stop your medications if you are feeling fine (eg, you do not have right upper quadrant pain, nausea, jaundice, loss of appetite, etc).
Many medications, including statins, etc, can cause mild abnormalities of liver function tests that are not clinically important. First check with your doctor.
NASH & Hep c
- What Is The Difference Between Syphilis And Herpes?
- What Is The Difference Between Razor Burn And Herpes On The Vagina?
- What Does Herpes Do To Immune System?
- What Does Chlamydia Discharge In Women Look Like?
- What Does Bacterial Vaginosis Look Like?
- Syphilis Chancre Sores And Tea Tree Oil
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.